Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 28, 2011, 4:27 PM EDT for Erie County, Huron County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 28, 2011, 4:55 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:30 PM EDT | TSTM WND DMG | 2 Nw Norwalk, OH | SEVERAL TREES AND LARGE LIMBS DOWN ON SCHAEFER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 4:03 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
717 WUUS51 KCLE 282027 SVRCLE OHC043-077-282115- /O.NEW.KCLE.SV.W.0213.110728T2027Z-110728T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 427 PM EDT THU JUL 28 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ERIE COUNTY IN NORTH CENTRAL OHIO NORTHEASTERN HURON COUNTY IN NORTH CENTRAL OHIO * UNTIL 515 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILAN...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WAKEMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4138 8269 4138 8235 4114 8234 4120 8271 TIME...MOT...LOC 2027Z 275DEG 20KT 4128 8258 $$ LAPLANTE
2 follow-up statements
714 WWUS51 KCLE 282045 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 445 PM EDT THU JUL 28 2011 OHC043-077-282115- /O.CON.KCLE.SV.W.0213.000000T0000Z-110728T2115Z/ HURON OH-ERIE OH- 445 PM EDT THU JUL 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHEASTERN ERIE AND NORTHEASTERN HURON COUNTIES IN NORTH CENTRAL OHIO... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAKEMAN...OR 11 MILES EAST OF NORWALK...MOVING EAST AT 30 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WAKEMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN OHIO. && LAT...LON 4138 8269 4138 8235 4114 8234 4120 8271 TIME...MOT...LOC 2045Z 273DEG 28KT 4128 8238 $$ MITCHELL
404 WWUS51 KCLE 282055 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 455 PM EDT THU JUL 28 2011 OHC043-077-282105- /O.CAN.KCLE.SV.W.0213.000000T0000Z-110728T2115Z/ HURON OH-ERIE OH- 455 PM EDT THU JUL 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND NORTHEASTERN HURON COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE ACROSS NORTHERN HURON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHERN OHIO. LAT...LON 4138 8269 4138 8235 4114 8234 4120 8271 TIME...MOT...LOC 2055Z 273DEG 28KT 4127 8228 $$ MITCHELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:55 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 28, 3:55 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT THU JUL 28 2011 .SYNOPSIS... A VERY WARM AND HUMID AIR MASS OVER THE REGION WILL COOL SLIGHTLY AND BECOME JUST A BIT LESS HUMID AS A DIFFUSE FRONT CROSSES THE REGION FRIDAY EVENING. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVECTION HAS DEVELOPED ACROSS NORTHWEST OHIO IS THE AREA WHERE DEWPOINTS HAVE REACHED THE MID TO UPPER 70S WITH MIXED LAYER CAPES REACHING ABOUT 2000 J/KG WITH LITTLE OR NO CAP. WESTERLY FLOW WILL ADVECT THIS ACTIVITY EAST THIS EVENING ACROSS THE NORTHERN OHIO. SHORT TERM MODEL GUIDANCE WAS NOT USEFUL IN SHOWING THE CURRENT CONVECTIVE DEVELOPMENT. WILL MENTION CHANCE TO LIKELY POPS THIS EVENING. VERY HUMID CONDITIONS WILL SLOW DIURNAL COOLING UNLESS WIDESPREAD CONVECTIVE OUTFLOWS PREVAIL. FOR NOW WILL RAISE TEMPERATURES ABOVE THE MAV GUIDANCE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... VERY WARM AND HUMID AIR MASS OVER THE REGION WILL COOL SLIGHTLY OVER THE WEEK END AS THE WESTERLIES SAG SOUTHWARD WITH THE PROGRESSION OF COUPLE OF WEAK SHORT WAVES. 850 MB TEMPERATURES WILL DROP FROM 20-22C TO 18-20 WITH A SLIGHT DECREASE IN SURFACE DEW POINTS. THE RISK OF SCATTERED CONVECTION WILL CONTINUE INTO FRIDAY EVENING BEFORE SLIGHTLY MORE STABLE AIR GRADUALLY FILTERS INTO THE REGION. WILL USE MAV GUIDANCE WITH MINOR CHANGES. && .LONG TERM /MONDAY THROUGH THURSDAY/... NO BIG CHANGES TO THE LONG TERM PORTION OF THE FORECAST. MODELS IN GENERAL SHOW BROAD UPPER HIGH PRESSURE ACROSS MUCH OF THE CENTRAL UNITED STATES WITH A WEST TO NORTHWEST FLOW ALOFT ACROSS THE FORECAST AREAS. THIS WILL CONTINUE TO SUPPORT ABOVE NORMAL TEMPERATURES THROUGH AT LEAST THE FIRST HALF OF THE WEEK WITH THE CHANCE OF HAVING WEAK COLD FRONTS AND CONVECTIVE SYSTEMS DROP ACROSS THE AREA FROM THE NORTHWEST. WILL HAVE AFTERNOON HIGHS IN THE 85 TO 90 DEGREE RANGE MOST PLACES. BEST CHANCE FOR HAVING A COLD FRONT DROP ACROSS THE AREA APPEARED NOW TO OCCUR ON WEDNESDAY ALTHOUGH A WEAK BOUNDARY WILL ALSO DROP ACROSS THE AREA MONDAY. WILL HAVE LOW CHANCE POPS FOR MONDAY AFTERNOON NORTHEAST FOR THE WEAK BOUNDARY AND SWATH OF HIGHER RH. WILL CARRY A CHANCE POP WEDNESDAY TO COVER THE MIDWEEK COLD FRONT. THE FRONT HANGS AROUND IN THE AREA WEDNESDAY NIGHT AND THURSDAY SO WILL CONTINUE WITH A LOW CHANCE THEN AS WELL. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... DIURNAL TRENDS HAVE EMERGED ACROSS THE AREA IN THE WARM SECTOR...DECREASING AND THINNING CIGS FROM OVERNIGHT CONVECTION. CLOUDS HAVE SCATTERED ACROSS THE WEST AND SOUTH. ACROSS THE NORTHEAST COUNTIES VFR CIGS REMAIN. VISIBILITIES ARE MOSTLY VFR HOWEVER ACROSS THE WEST FROM FDY TO TOL...AND IN CAK...HAZE HAS DROPPED VISIBILITIES TO MVFR. EXPECT IMPROVING CONDITIONS AT THOSE LOCATIONS THROUGH THE EARLY AFTERNOON. FOR THE MID TO LATE AFTERNOON AND INTO THE EVENING...EXPECT CONVECTION TO REDEVELOP...MOST LIKELY TO THE WEST OF THE AREA WHERE THE AIRMASS IS MORE UNSTABLE. CONVECTION WOULD THEN LIKELY TRACK EAST INTO THE AREA. TIMING IS OF COURSE UNCERTAIN BUT STARTED THUNDER IN THE WEST FROM 20 TO 24Z AND THEN AT MFD 22-02Z. USED THE NAM12 TO GET AN INDICATION OR THE EVOLUTION ON TIMING FURTHER EAST. SOMEWHAT CONCERNED ABOUT THE LACK OF LOW LEVEL STABILITY SHOWING UP ON THE KCLE FORECAST SOUNDING THIS AFTERNOON AND EVENING. BROUGHT IN JUST SHOWERS OVERNIGHT WITH THUNDER VICINITY FRIDAY MORNING AS THE COLD FRONT DROPS INTO THE AREA. SIMILAR CONDITIONS EAST. OUTLOOK...NON VFR CEILINGS MAY OCCUR FRIDAY AFTERNOON IN SCATTERED THUNDERSTORMS AND MIST/FOG EARLY MORNINGS. && .MARINE... WARM FRONT BISECTING THE LAKE...BUT WILL PUSH OFF TO THE NORTHEAST TONIGHT. LOW PRESSURE WILL TRACK ACROSS MI/LK HURON AND INTO ONTARIO FRIDAY AND TAKE A COLD FRONT ACROSS LAKE ERIE DURING THE AFTERNOON. SOUTHWEST FLOW AHEAD OF THE FRONT MAY FUNNEL UP THE LAKE AND PRODUCE CONDITIONS CLOSE TO SMALL CRAFT ACROSS THE EAST END. OTHERWISE NOT MUCH WIND WITH THE FRONTS PASSAGE. HIGH PRESSURE CENTERED OVERHEAD THIS WEEKEND WILL YIELD LIGHT/VARIABLE AND DAYTIME ONSHORE FLOW. A WEAK FRONT WILL BRUSH THE GREAT LAKES LATE MONDAY BUT THEN HIGH PRESSURE RETURNS TO THE LAKE FOR TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...TK AVIATION...TK MARINE...OUDEMAN
Hazardous weather outlook, Jul 28, 4:24 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 424 PM EDT THU JUL 28 2011 LEZ142>148-162>166-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ003-292030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-CRAWFORD PA- 424 PM EDT THU JUL 28 2011 ...SEVERE THUNDERSTORM WATCH 695 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAINFALL WILL AGAIN BE POSSIBLE ON FRIDAY AS A COLD FRONT SAGS SOUTHWARD ACROSS THE AREA. THIS MAY LEAD TO FLOODING IN A FEW LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-149-167>169-PAZ001-002-292030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE- SOUTHERN ERIE- 424 PM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:16 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Sandusky, Seneca | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.